Aa
A
A
A
Close
Addiction Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Question about Ecstasy

Hello Doctor,

I have taken ecstasy several times and have always been fine afterwards, except the last time when I feel that I might have taken too much and had an overwhelming experience. Well my question is are there any long term effects other then depression and things like that. I have only done it 7 times and never taken more then 3 pills, and all spaced apart by months, but since this last time I had a peak in anxiety, especially when smoking pot, which used to be perfectly fine for me. Also I very often now have this feeling of being completely out of it, like literally as if I am not in my own body and I am very weak and feel as if I could pass out at any time. I have had no changes in my life or my diet except that things got weird after that experience, so I am wondering if it had anything to do with it. Also I have had blood work done recently and everything came back fine. Thank you very much for your help
2 Responses
666151 tn?1311114376
MEDICAL PROFESSIONAL
There is a relatively well-known study that shows the depletion of serotonin and destruction of serotonin-containing nerve fibers in the brains of monkeys after even short term use;  here is the link:  http://www.drugabuse.gov/Testimony/9-19-02Testimony.html .
I don't want to sound too negative, as the brain has amazing recuperative powers.  But ecstasy is a very dangerous drug, and has even been associated with sudden death in new users for unclear reasons.  Don't take it an 8th time.
957549 tn?1273722033
Hey,

well im not a doctor, but i was an Ecstasy addict for several years, so i know the ins and outs of how it works, what it can do to your body and the side effects. Ill tell you what i know...Everyone reacts to drugs slightly differently and there's a handful of side effects that can occur after using ecstasy, these side effects vary greatly..especially if your mdma(pure e) is laced or fake. Sometimes when you get a pill, the little symbol on it will be popping out, that's a surefire sign of fake e...made with pcp and other similar drugs...those can have completely different side effects. The more often that you take e, the harder it is for your body to recover; what ecstasy does is release a natural chemical that is in your brain, except instead of a normal amount, it releases a larger amount making everything wonderful; this is why depression is a typical side affect. However, body aches, extreme exhaustion, jaw pain(from clenching) and chemical imbalances causing things like stress, anxiety..extreme sadness without cause and even paranoia are all things that you might experience after taking e. It is not suggested to take this drugs more than a handful of times in your life, because every time you take it, the recovery may be that much more lengthily and severe. This is especially if your taking it often and close in time, like once or twice a week. Anyways, i would not suggest taking this drug, because you become emotionally dependent on it, the 'good feeling' is addictive and the recovery will keep getting worse; you will find yourself feeling all sorts of emotions that don't make sense or that are inappropriate. I know that it's a personal decision to stop and you probably won't until you're ready, but know that the consequences of this drug are all over the board because of the variety of other drugs laced with it and because of how the drug tampers with your brain chemistry.

Like i said, im not a doctor, but i do know a lot about this subject through a ton of research and personal experience.
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.